kmott6765 Asked October 2010

Why is my mother sleeping all day?

Follow
Share
This question has been closed for answers. Ask a New Question.
6

Answers

Show:
Elderly people don't sleep well generally, therefore they sleep more during the day. Is she getting up every few hours at night? Also, it can be the meds she is taking.
Helpful Answer (0)
Report

gladimhere Dec 2014
As dementia progresses, some of us are fortunate enough to say that they do sleep more. Age alone, will cause more sleep. Anything can cause an increase in sleep, including change in meds, infections, even the flu shot which this year really did a number on my Mom. In the three days following the shot my Mom was awake 4-6 hours of each 24 hour period. I was very concerned, bit according to the doc increased sleep can be a side effect of the flu shot.
Helpful Answer (0)
Report

angelb Dec 2014
My 91 year old Dad is sleeping about 18 hours a day. When he is up, he seems to have a couple of good hours to interact before he is fighting to stay away. He always sleep about nine to ten hours, but the time has increased. The doctor doesn't seem concerned. But, I am. I am considering taking him to a specialist. It's good to see I am not the only one dealing with similar challenges.
Helpful Answer (0)
Report

freqflyer Nov 2014
The original post above is 4 years old.... but for the rest of us if Mom is in her late 80's or in her 90's of course she will sleep... she lived a long life and is tired.
Plus the lack of exercise will make anyone feel tired.

As ReadMyPost mentioned above, medicines will also contribute to being tired. I know when I was first put on blood pressure meds, I was so sleepy until the right dosage was found.

Also poor eyesight and poor hearing will also make a person less interested in their surroundings, thus napping becomes their hobby.
Helpful Answer (0)
Report

readMyPost Nov 2014
Probably because of the meds she's taking. Google her meds and see if other people on it complain of daytime drowsyness. Anytime ive wanted to sleep all day it was Always because of the medication i was on.
Helpful Answer (1)
Report

toadballet1 Oct 2010
...more info., please...
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.

Related
Articles

Related
Questions